MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION BOVIE; CAUTERY

BOVIE MEDICAL CORPORATION BOVIE; CAUTERY
Model Number AA01
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned from the customer for evaluation.The customer could not confirm that the correct duty cylce that is stated in the ifu was being followed.The recommended duty cycle is 2 seconds on and 6 seconds off for a continuous time of no longer than 15 minutes.Use beyond the recommended cycle could result in the device becoming too hot.The device history record for the product lot number was reviewed.There were no noted noncomformities concerning batteries during manufacturing and processing of this product and lot number.All items were noted as within manufacturing specification from the manufacturer.There has been a total of (b)(4) sold of this product with one additional complaint received since 2016.(b)(4) complaint rate).Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The facility received two accounts of the cautery pens forming a spark during a case.There was no harm to the patient.

Brand Name
BOVIE
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
MDR Report Key10512192
Report Number3007208013-2020-00026
Device Sequence Number2940620
Product Code HQP
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model NumberAA01
Device Catalogue NumberAA01
Device Lot Number1219E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1